Medications that messed me up!

I have had terrible experiences with a few prescription drugs and didn’t know what was wrong at the time.  After 15 years of dealing with chronic illness and drugs that are supposed to help you, I decided to share my stories.  When you are newly diagnosed with an illness you’ve never heard of, it’s tough to handle.  I was so ill in the beginning, I took anything my doctor wrote a prescription for believing it would help.  It didn’t always help.  Some drugs  actually made me feel worse, and some created side effects I couldn’t manage.  Add to the mix the doctors that tell you that your body will adjust and just give it time.

In 2001, when I was first diagnosed with Adrenal Insufficiency, I had an endocrinologist who was an excellent doctor, but she knew little about my condition.  She learned, and took good care of me, but she just couldn’t understand why I continued to be so sick.  She was of the opinion that if I was taking my steroids I should feel better.  I am on my fourth endo and have finally found someone who is knowledgeable about my condition.  She gets it.

The first medication that messed me up was Paxil.  Of course I was depressed.  Of course I cried all the time.  Of course I felt hopeless.  But depression was not my problem.  But doctors thought Paxil would help me, so like a good patient I took it.  It was a nightmare.  I slept all the time.  My vision was so horrible I couldn’t read.  I experienced “brain zaps” buzzing electric shock sensations in my head, jumping movements in muscles in my hands, feet and legs. (I kicked my Hubby a lot during the night) I fell down a lot and fell out of bed often.  If I had to get up to use the bathroom during the night I would get confused and completely disoriented.  I finally talked to someone else who was taking Paxil, we compared notes, and realized that some of these unusual symptoms might be from the drug.  I was referred to a Neurologist who weaned me slowly off Paxil.  It took a while, but all those scary things stopped.

But the Neurologist started a whole new nightmare for me.  In my next post I will discuss that long long struggle with another medication.

 

Advertisements

What do you think? I love comments....a whole bunch!

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s